| Model Number |
04.501.114.01 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Wound Dehiscence (1154); Unspecified Infection (1930); No Code Available (3191)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Date of event is between (b)(6) 2019 and (b)(6) 2019; however exact date is unknown.Additional device product code: hrs.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2019, the surgeon removed the implanted five (5) sternal plates and thirty-two (32) sternal screws into patient due to non-union of sternum following a sternotomy.Date of implantation was on (b)(6) 2019.At time of implantation, physician was happy with how screws had purchased and checked multiple times the reduction and tactile strength of the fixation along the sternum.The sales consultant was informed via phone call on (b)(6) 2019, that patient's plates and screws had dehisenced through the bone and had become infected.Physician did not think that this infection was caused by the implants, but more by a patient's compliance and past history.All thirty-two (32) screws and five (5) plates were removed from the patient on (b)(6) 2019, with no complications and no product issue or malfunction.Procedure was successfully completed.Patient status is unknown.This event involves total thirty-seven (37) devices.This complaint (b)(4) addresses total 10 of these devices.Remaining 27 devices are addressed in complaints (b)(4).This report is for one (1) 3.0mm ti sternal locking screw self-drilling/14mm.This is report 6 of 10 for complaint (b)(4).